MEDICATIONS AND SIDE EFFECTS

Information

MEDICATIONS AND SIDE EFFECTS

A forum to discuss PsA medications.  What has worked for you, what has not and side effects and complications.

Members: 51
Latest Activity: Feb 24

Discussion Forum

humira

Started by gertie. Last reply by Stevan_Mcgrath Feb 24. 2 Replies

Does anyone take Humira? I have been taking it for 5 months and i dont think its working. Still in alot of pain especially my right shoulder the few nights it has just about done me in with the pain.

Humira

Started by westee. Last reply by Shawn Jun 9, 2013. 1 Reply

I've been on it for a little over a year and I take it every 10 days. I was on 25mg of MTX for a couple of years and my dr just switched me to Luflumimide instead. My R shoulder was bad but it feels…Continue

Comment Wall

Comment

You need to be a member of MEDICATIONS AND SIDE EFFECTS to add comments!

Comment by butterfly princess on June 25, 2013 at 7:29pm
Hi guys. I am a newbie here finally diagnosed after progression of symptoms, tests, etc. All the challenges that this disease provides is very scary- most importantly the medications. I have times where I feel soo fatigued, with muscle weakness, numbness and tingling and itching etc. My rheumatologist wants me to start methotrxate and folic acid at 12.5 mg one time a week. It is hard to bite the bullet and take meds with so many side effects that might even create more losses- but I 'm definitely not winning this battle or so I feel since I am out on STD as well.I'm a nurse if I was another pt. I'd tell them to try it , how much worse than could it get than it already is? My family and friends are mixed about it. I'm just getting very tired of fighting with the pain, weakness and fatigue. Doctor increased my Cymbalta which I shall be starting tomorrow, just don't know what to do?
Any words of wisdom or experience encouraged, thanks for listening!?
Comment by westee on June 9, 2013 at 4:23pm

OOPS - I think I started a new thread using the new iPhone app instead of responding here - I've been on Humira for a little over a year and I take it every 10 days. I was on 25mg of MTX for a couple of years and my dr just switched me to Luflumimide instead. My R shoulder was bad but it feels better now. I also take Lyrica for neuropathy in my feet and hands. The combo of drugs seems to working during the daytime but at night, I am getting more tingling and when I wake up, my fingers are stiff and my ankles and feet really hurt. It gets better after about 10 minutes or so. I can live with it. I tried Enbrel first but it didn't seem to do anything and I always had the sniffles.

Comment by Riseabove64 on April 1, 2013 at 3:58am

Anyone else had problems with remicade, or seen their symptoms dramatically worsen whilst taking it? 

After a really bad flare up, brought on by work stress last year, I was put on remicade, which worked marvelously ( at first at least, full of energy pso cleared real quick and arthritic pain swelling disappeared after 3 months).

Side effects kicked in about 3 months after the start of the treatment; a super sensitive mouth, weird "empty" dreams and a feeling that sleep no longer refreshed me, tingling & numbness in my hands.

But then, 1 month after the 6th drip, started getting terrible pains in the joints and tendons of my hands (which had not previously been affected by the PSO A), and unlike the old arthritic pain, this would come on around late afternoon getting progressively worse. 

Frightened me, so I asked to stop the remicade to see if it was the drug or if the PSO A had got worse "under cover " of the remicade.

I've been off the remicade for 3 months now, recently developed vertiligo on my hands, and although the pain is much better, the thumb & 2 fingers of my right hand seem to be swollen ( to varying degrees) all the time.

My boss & the French social security system are luckily very understanding.

Has anyone else had such problems with remicade?

Comment by Wens on June 12, 2012 at 12:08pm
Now that I've been on increased Enbrel dose for one week (PSA symptoms returning) and nausea returning so I'm thinking the nausea I've had is from the
anti-TNF meds. Zofran is great for nausea, but it was no longer effective after nearly constant nausea after 2-3 months. How long has nausea lasted for those of you on Remicaid? If it's just a few days after infusion, I think I could
handle it better.
Comment by Tracy_Riva on June 3, 2012 at 10:54am

Hi,


Im not on Enbrel anymore (it gave me several cases of pneumonia), but when I was I was 50 mg every two weeks. Other than the pneumonia I had little to no side effects from the Enbrel and it worked well. They just decided the pneumonia cases made it too risky.

Comment by Wens on June 3, 2012 at 8:49am
Hi everyone,
I was diagnosed last fall with PSA and put on Humira. I had terrible nausea all winter, without much pain relief. I thought the nausea was from the autoimmune process, but that seemed to puzzle the docs. Thankfully, I've been switched to Enbrel 50 mg/week, nausea has subsided, and pain better. Just wondering for those of you on Enbrel, are you doing the 50mg shot once a week or twice a week?
Comment by Tracy_Riva on May 29, 2012 at 6:12am

Janna,

You might want to talk to your doctor about adding folic acid for the mouth ulcers and Zofran, which is non-sedating, for the nausea. i swear by both.

Comment by Janna on April 5, 2012 at 1:14pm

I took Enbrel for years with very few side effects, but it stopped working last year. I switched to Simponi, but my skin symptoms got worse, so attempted Remicade, but my veins were too inflamed to get good flow through IV- so now on Humira and meloxicam- having upset stomach and ulcerations all over my tongue- anyone else having similar issues?

Comment by Ali C on March 18, 2012 at 11:23am

I have been taking Metho for years, but in the last two years the doctors have added Humeria and now Enbrel. On the Humeria I was getting chest infections every four to six weeks. I'd just be starting to feel better from the last infection when I'd start a new one. The Enbrel has been ok, only two infection in the last year. The only thing that bothers me about the anti TNF medication is that my hair is starting to fall out. Anyone else suffering with this? My Rheumy will not accept that this is a side effort of the Enbrel.

Comment by CJCB on December 7, 2011 at 7:10pm

I've been taking Celebrex and Simponi. 

I haven't had any side effects from the Celebrex (other than when I tried to have one alcoholic drink, I only got about 1/2 way before it felt like someone was ripping my stomach like it was a piece of cloth being torn in half). 

I didn't have any side effects from my first dose of Simponi.  But after my second shot, I experienced nausea and it felt like I was starting to get a cold or the flu (not badly though).  Overall the nausea was overpowering and I had to call the doc to see if that was bad and I got a rx for medication to get rid of the nausea.

 

Members (51)

 
 
 

Help Us Help Others

Help Ben's Friends

Like, Follow & Forward Us!

Follow Me on Pinterest

To Support LivingWithPsoriaticArthritis.org, Click an Ad. Or Two.

Join Ben's Friends

Photos

Loading…
  • Add Photos
  • View All

"To Know the Joy of Giving"

Blog Posts

Today

Posted by kittychemcat on April 15, 2014 at 8:02pm 0 Comments

Today wasn't super bad I did notice an increase in pain today because of the colder weather and rain. My mom being super nice bought a icy hot pack thing that you heat in the microwave to heat up or put in the freezer. It feels SO nice on my toe.…

Continue

saw my rheumy yesterday

Posted by Smitty on April 15, 2014 at 7:53pm 2 Comments

udgement and his insistence..We will try the Enbrel again with a dose of prednisone. I soooooooooooo do not like this idea. But he seems to be in agreement with a dermatologist I saw for a total of 2.5 minutes , who decided it was not the enbrel…

Continue

Events

Badge

Loading…

About

© 2014   Created by BensFriends.org

Badges  |  Report an Issue  |  Terms of Service